Gardens and Streams II: An IndieWebCamp Pop-up Session on Wikis, Digital Gardens, Online Commonplace Books, Zettelkasten and Note Taking

Gardens and Streams II: An IndieWebCamp Pop-up Session on Wikis, Digital Gardens, Online Commonplace Books, Zettelkasten and Note Taking

Event Details

Date: Saturday, September 25, 2021
Time: 9:00 AM – 1:00 PM Pacific
Event page: https://events.indieweb.org/2021/09/gardens-and-streams-ii-pPUbyYME33V4

We’ll discuss and brainstorm ideas related to wikis, commonplace books, digital gardens, zettelkasten, and note taking on personal websites and how they might interoperate or communicate with each other. This can include IndieWeb building blocks, user interfaces, functionalities, and everyones’ ideas surrounding these. Bring your thoughts, ideas, and let’s discuss (and build).

This will be a continuation of the ideas from the Garden and Stream pop up session in 2020. Everyone is welcome and need not have attended prior sessions.

Format

We’ll try to do something between a traditional all day IndieWebCamp and a single session pop-up over the span of several hours so that we can accommodate a brief introduction and three BarCamp topic related sessions. Feel free to brainstorm session ideas in advance of the mini-camp, but we’ll choose session topics the morning of the event.

Tentative Schedule

All times Pacific.

  • 9:00 AM 30 minute introduction & IndieWeb building blocks
  • 9:30 AM 20 minute session pitches and scheduling
  • 9:50 AM 10 minute break
  • 10:00 AM 60 minute Session 1 (including 10 minute break)
  • 11:00 AM 60 minute Session 2 (including 10 minute break)
  • 12:00 PM 50 minute Session 3
  • 12:50 PM 10 minute closing remarks
  • 1:00 PM pop up finished

Hack day? Yes, we’ll all gather the following day for 3 hours at roughly the same time with a short demo session to follow for folks to show off what they’ve been working on. Details for this will be forthcoming.

Everyone is welcome to attend.

Resources

RSVP (optional)

And if none of the above methods means anything to you or you can’t log in to use them, don’t worry about it; just show up on the day!

Questions? Concerns? Volunteers?

Feel free to ask in the IndieWeb chat: https://chat.indieweb.org/indieweb/ or post a question below or on the call for volunteers post.

This post was originally published on Chris Aldrich

Making IndieWeb Friendly WordPress Themes: An IndieWebCamp Popup Session

Making IndieWeb Friendly WordPress Themes: An IndieWebCamp Popup Session
The IndieWeb WordPress community could use some more theme options.

Let’s get together as a community and host a theme raising (a play on the idea of the old barn raising). We can all work/hack together to make some of the popular WordPress themes more IndieWeb friendly. We’ll discuss methods for adding the necessary Microformats and best ways to indieweb-ify a WordPress theme.

Either bring your own favorite theme or work from one on a list.

All levels are welcome!

Beginners and those without coding experience are welcome/encouraged to attend. We’ll try to help newcomers learn to begin tinkering with some WordPress theme code. If you don’t have a GitHub account yet, you might create one beforehand and we’ll show you how to use it for development, but even without it you can still do a lot with just a text editor.

Details

When: 2020-09-26 9:30 – 11:30 AM (Pacific) / 12:30 – 2:30 PM (Eastern)
Event page: https://events.indieweb.org/2020/09/making-indieweb-friendly-wordpress-themes-8fs9gAVX3OkV
hashtag: for social media and used to create an Etherpad for the session:
Etherpadhttps://etherpad.indieweb.org/WPandMicroformats for note taking during the session
Streaming video/audio platform: Zoom (link to come)
Demos: Yes – when we’re done, show off how well your new hacked theme works on your site.

RSVP

Newcomers can post a comment on this post below or reply yes via Twitter to https://twitter.com/ChrisAldrich/status/1300562134699393024. Or you can feel free to just show up on the morning of the event.

If you feel able, RSVP at Meetable or post an indie RSVP on your own website.

Prerequisites

Bring your own theme or a theme you’d like to make more IndieWeb friendly by adding Microformats v2 support. Ideas for possible themes can be found at https://indieweb.org/WordPress/Development#Themes

(Optional) Create a GitHub account which you can use/learn during the process. Those who don’t want a GitHub account can simply use their text editor of choice to modify the relevant theme files.

Volunteers

We’re always happy to have additional help! If you’d like to volunteer or help organize and run the session, please touch base with Chris Aldrich or David Shanske in the IndieWeb Meta chat room.

I look forward to seeing everyone there!

This post was originally published on Chris Aldrich

Getting Started with WordPress, an IndieWebCamp Pop-up Session

Have you been hearing whispers about the #IndieWeb and want to know more?

Did you see Tantek’s call to action at WordCampUS last November, but wondered how to get started?

Do you have a WordPress website where you want to better own and control your own data?

Do you want to use your own website to interact with other websites or even social media silos?

Are you a teacher or student and need a platform you control for communicating on the web while you’re stuck at home? Don’t want to rely on a toxic corporate social media site to do it?

David Shanske and I are hosting an IndieWebCamp pop-up session/workshop for WordPress beginners to learn a bit more about how to add some of the basic IndieWeb building blocks to their websites. 

Whether you’re new to the process or have some questions about how to improve your site, stop by and join us this weekend.

Getting Started with WordPress, an IndieWebCamp Pop-up Session on August 1, 2020 at 9:30 – 11:30am Pacific. Everyone is welcome. RSVP at the event site or by replying on Twitter.

If you don’t already have a domain name or need help getting WordPress set up on a host, stop by one of the Homebrew Website Clubs this week or ask for some help in the IndieWeb chat so you can follow along at the workshop on Saturday.

This post was originally published on Chris Aldrich